Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 16, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 11, 2017, 5:31 PM CDT for McMullen County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2017, 5:31 PM CDT (22:31 UTC)
- Expired
- Apr 11, 2017, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 113 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2072 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.5
The text
As transmitted.
350
WUUS54 KCRP 112231
SVRCRP
TXC311-112315-
/O.NEW.KCRP.SV.W.0016.170411T2231Z-170411T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
531 PM CDT TUE APR 11 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
McMullen County in south central Texas...
* Until 615 PM CDT
* At 531 PM CDT, a severe thunderstorm was located over Tilden,
moving south at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tilden, Calliham, Crowther and Loma Alta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2861 9834 2828 9833 2807 9834 2808 9871
2856 9865
TIME...MOT...LOC 2231Z 347DEG 28KT 2847 9851
HAIL...1.25IN
WIND...60MPH
$$
TMT1 follow-up statement
061
WWUS54 KCRP 112303
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
603 PM CDT TUE APR 11 2017
TXC311-112315-
/O.CON.KCRP.SV.W.0016.000000T0000Z-170411T2315Z/
McMullen TX-
603 PM CDT TUE APR 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN MCMULLEN COUNTY...
At 602 PM CDT, a severe thunderstorm was located 8 miles north of
Loma Alta, or 14 miles south of Tilden, moving south at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Loma Alta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2839 9834 2828 9833 2807 9834 2808 9871
2837 9867
TIME...MOT...LOC 2302Z 358DEG 27KT 2825 9854
HAIL...1.00IN
WIND...60MPH
$$
TMTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:35 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 11, 2:35 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 235 PM CDT Tue Apr 11 2017 .SHORT TERM (Tonight through Wednesday Night)... Main concern is the convection late this afternoon and early this evening (could make a last minute change before 330 PM). There are strong to isolated severe convection going on in the EWX area, primarily due to the frontal forcing as well as upslope flow along the escarpment. As the storms move SE later this afternoon, they will get into strong instability but the surface forcing will be greatly diminished (front well north). Ergo, am expecting to have some storms late this afternoon and into the evening, but everything should taper off not too long after sunset since the daytime heating driving the convection over our area will lose its heating source. Basically, have chance POPs for this afternoon (continuing but slight chance POPs all but extreme south (30 percent). Upper ridge and drier air will be in place on Wednesday and most of Wednesday night, so do not have rain mentioned on either period. Am going a bit warmer than the previous forecast for each period, as with lack of significant convection over the area tonight we probably will not see a thunderstorm cool-down. Basically, going on the higher side of guidance for temperatures. && .MARINE (Tonight through Wednesday Night)... Weak to moderate onshore flow with decreasing seas tonight. Most of the convection should stay inland, but could scape areas this evening closer to the Rockport-Port O'Connor area. Onshore flow increases Wednesday night where could see borderline SCEC. && .LONG TERM (Thursday through Tuesday)... Upper level high pressure system is progged to shift east Thu with a short wave approaching from the west. Low level moisture will be sufficient, mainly across western half of CWA, for isol SHRA's. Slightly deeper moisture and another more potent short wave is progged for Fri, continuing the slight chc of convection. The 20 pops for Thu/Fri may be too high given a capping inversion that the model soundings depict. Ridging Sat will lead to drier and warmer conditions. A series of upper disturbances and sufficient moisture will bring a slight chc Sun through Tue. The question through the period is how strong the capping inversion will be. Mx temps are expected to be near to slightly above normal with lows above normal. A weak to moderate onshore flow will persist through the extended. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 72 83 70 82 69 / 20 10 10 10 10 Victoria 67 82 66 82 64 / 20 10 10 20 10 Laredo 69 87 69 86 69 / 20 10 10 20 10 Alice 69 85 67 85 66 / 30 10 10 20 10 Rockport 71 82 71 77 71 / 20 10 10 10 10 Cotulla 67 85 66 85 66 / 20 10 10 20 10 Kingsville 69 85 68 84 67 / 30 10 10 10 10 Navy Corpus 73 82 72 76 71 / 20 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && GW/86...SHORT TERM TE/81...LONG TERM
Hazardous weather outlook, Apr 11, 10:07 AM CDT, 7 hours 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 1007 AM CDT Tue Apr 11 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-121515- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 1007 AM CDT Tue Apr 11 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected across South Texas today. A few of these storms could produce wind gusts 40 mph or higher or even small hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GW/JV/MB
In the hours before
Special weather statement, Apr 11, 2:52 PM CDT, 2 hours 39 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 252 PM CDT TUE APR 11 2017 TXZ230-112015- McMullen- 252 PM CDT TUE APR 11 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN COUNTY... At 252 PM CDT, a strong thunderstorm was located 9 miles southwest of Tilden, moving east at 10 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. This storm will remain over mainly rural areas of central McMullen County. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2820 9876 2843 9877 2843 9843 2820 9849 TIME...MOT...LOC 1952Z 269DEG 8KT 2833 9862 TMT
Special weather statement, Apr 11, 3:35 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
335 PM CDT TUE APR 11 2017
TXZ234-112100-
Victoria-
335 PM CDT TUE APR 11 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL VICTORIA COUNTY...
At 334 PM CDT, a strong thunderstorm was located over Victoria,
moving southeast at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Victoria, Guadalupe, Victoria Colony Creek Country Club, Dacosta,
Wood Hi, Bloomington, Victoria Detar Hospital North, Nursery,
Victoria Riverside Park, Placedo, Victoria College, Victoria Mall,
Saxet Lakes, Victoria Regional Airport, Telferner and Downtown
Victoria.
LAT...LON 2883 9671 2882 9672 2879 9669 2877 9670
2876 9667 2865 9681 2863 9686 2859 9693
2875 9717 2878 9716 2881 9719 2884 9719
2901 9704
TIME...MOT...LOC 2034Z 295DEG 33KT 2876 9696
TMTSpecial weather statement, Apr 11, 4:10 PM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 410 PM CDT TUE APR 11 2017 TXZ229-112145- La Salle- 410 PM CDT TUE APR 11 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA SALLE COUNTY... At 410 PM CDT, a strong thunderstorm was located near Las Vegas, or 9 miles east of Big Wells, moving southeast at 25 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Cotulla, Millett, Gardendale and Woodward. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2827 9926 2838 9940 2864 9940 2865 9905 TIME...MOT...LOC 2110Z 297DEG 23KT 2855 9942 TJC
Special weather statement, Apr 11, 4:17 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
417 PM CDT TUE APR 11 2017
TXZ247-112145-
Calhoun-
417 PM CDT TUE APR 11 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CALHOUN COUNTY...
At 417 PM CDT, a strong thunderstorm was located near Port
O'Connor, moving southeast at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Seadrift, Port O'Connor, Long Mott, Matagorda Island State Park and
Indianola.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2831 9633 2822 9662 2841 9677 2843 9676
2845 9678 2844 9680 2851 9685 2852 9649
2848 9643 2846 9642 2846 9641 2845 9640
2840 9637 2840 9638 2839 9639 2834 9633
TIME...MOT...LOC 2117Z 322DEG 29KT 2841 9651
TMTSpecial weather statement, Apr 11, 5:03 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
503 PM CDT TUE APR 11 2017
TXZ230-231-112230-
Live Oak-McMullen-
503 PM CDT TUE APR 11 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN AND
NORTHWESTERN LIVE OAK COUNTIES...
At 502 PM CDT, a strong thunderstorm was located over Crowther, or 9
miles northwest of Choke Canyon, moving southeast at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Choke Canyon, Calliham, Crowther, Cross, Whitsett and Esseville.
If you are on or near Choke Canyon Reservoir, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
LAT...LON 2867 9807 2866 9809 2858 9804 2841 9852
2864 9864 2864 9834 2861 9833 2876 9813
TIME...MOT...LOC 2202Z 320DEG 20KT 2862 9839
TMTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 10:58 AM CDT | Special Weather Statement | CRP | San Patricio | 32 min |
| Apr 11, 2:52 PM CDT | Special Weather Statement | CRP | McMullen | 23 min |
| Apr 11, 2:56 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 49 min |
| Apr 11, 3:35 PM CDT | Special Weather Statement | CRP | Victoria | 25 min |
| Apr 11, 3:38 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun | 37 min |
| Apr 11, 3:43 PM CDT | Severe Thunderstorm Warning | CRP | Duval, McMullen | 47 min |
| Apr 11, 4:10 PM CDT | Special Weather Statement | CRP | La Salle | 35 min |
| Apr 11, 4:17 PM CDT | Special Weather Statement | CRP | Calhoun | 28 min |
| Apr 11, 4:20 PM CDT | Special Marine Warning | CRP | 55 min | |
| Apr 11, 4:27 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 48 min |
| Apr 11, 4:41 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 34 min |
| Apr 11, 5:03 PM CDT | Special Weather Statement | CRP | McMullen | 27 min |
| Apr 11, 5:13 PM CDT | Special Marine Warning | CRP | 92 min | |
| Apr 11, 5:13 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 32 min |
| Apr 11, 5:16 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 29 min |
| Apr 11, 5:42 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 48 min |
| Apr 11, 6:27 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 48 min |
| Apr 11, 6:35 PM CDT | Special Marine Warning | CRP | 55 min | |
| Apr 11, 6:49 PM CDT | Special Weather Statement | CRP | Nueces | 26 min |
| Apr 11, 6:52 PM CDT | Special Weather Statement | CRP | San Patricio | 23 min |
| Apr 11, 6:55 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.